Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Causes Of Peripheral Neuropathy Hands Feet

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Peripheral Neuropathy and HIV/AIDS

Table of Contents What Is Peripheral Neuropathy? What Causes PN? Who Is at Risk of Developing PN? How Do You Know if You Have PN? PN Treatments AIMS for PN What Is Peripheral Neuropathy? Many people living with HIV (HIV+) develop problems that involve the nervoussystem. The nervous system controls thinking, movement, sensations, andfeelings. There are two parts of the nervous system: the brain and spinal cord(central...
Ask the Experts

Is pain on back of hands/tops of feet, Neuropathy?

to avoid I have been HIV+ for nearly 20 years now and have been relatively healthy. My viral load was originally 24,000 and t-cells dropped to 225 then I went on meds back when crixivan was new (didnt have a name then) combined with azt/3tc....
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Wow-what a story. You might consider getting off the AZT (? switch to abacavir) to perhaps help the fat loss. 3TC can cause peripheral neuropathy as a low rate. The symptoms you describe (and note) are unusual for drug related neuropathy.... Read more »

Loosing feeling in feet and hands, Neuropathy or circulation problems?

I have had neuropathy for at least the last three years. My Doctor has left me on Ziagen Zerit with adding Kaletra Liquid. I have noticed over the last six months that my feet especially get very cold and stiff and my knees get what looks like...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Seeing a neurologist to pin down the nature and likely source of your neurologic complaints would be a good idea with your symptoms. If a diagnosis of peripheral neuropathy is confirmed then a switch off the Zerit to an alternative with less... Read more »

Are there any meds that do NOT cause Peripheral Neuropathy?

Hi there,I have been HIV positive since October 2007. I am healthy and I have been doing well. In November 2011, I decided to start meds because my CD4 count went down to 480 and my viral load was 6,000. So on November 8th, I started complera. After...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello from one first-born Asian American to another.Sorry for the delayed reply.In thinking about your case, I'd have to conclude that the neuropathic pain that you're experiencing isn't necessarily directly related to your HIV... Read more »

peripheral neuropathy

been have burning thigling in my hand and foot it come and go not on any hiv meds as of now but will start meds soon. anything a home i can help stop this form happen i will see my dr in 2week should be worry about in a great way or just cool out...
Joseph McGowan, M.D., F.A.C.P.

Response from Joseph McGowan, M.D., F.A.C.P.

North Shore University Hospital
Hello I am sorry to hear about the burning and tingling you are experiencing in your feet and hands. HIV can cause peripheral neuropathy so this might be related to your HIV infection. Other diseases (e.g. diabetes) can also cause the symptoms you... Read more »
Connect With Others

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 5 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of time... Read more »

Desperate.dry mouth,dry eyes,peripheral neuropathy

Posted by paranoiafreak, 1 Reply
have been worried of contracting HIV.
I have had unprotected receptive anal sex last August 12, 2011 and i also had protected anal sex on October 12,2011.
On the last week of October, i started to feel chills everyday at night and i have stuffy nose... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 2 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 1 Reply
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of time... Read more »